Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 73, NWS Cheyenne, WY

October 23, 20094 counties in Wyoming

NWS Cheyenne, WY issued this high wind warning at Oct 23, 2009, 9:47 AM MDT for 4 counties in Wyoming. It took effect at Oct 23, 2009, 10:23 PM MDT. It was in force for 11 hr. 17 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 23, 2009, 9:47 AM MDT (15:47 UTC)
In effect from
Oct 23, 2009, 10:23 PM MDT
Expired
Oct 24, 2009, 9:02 AM MDT
In force
11 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 15:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 10:26 PM MDTNON-TSTM WND GST 55Sw Elk Mountain 12ese, WYNEAR ARLINGTON ALONG I-80
Oct 23, 11:30 PM MDTNON-TSTM WND GST 55Bordeaux, WY
Oct 23, 11:40 PM MDTNON-TSTM WND GST 57Bordeaux, WY
Oct 24, 12:15 AM MDTNON-TSTM WND GST 58Bordeaux, WY
Oct 24, 12:25 AM MDTNON-TSTM WND GST 55Bordeaux, WY
Oct 24, 2:05 AM MDTNON-TSTM WND GST 59Bordeaux, WY
Oct 24, 2:15 AM MDTNON-TSTM WND GST 58Bordeaux, WY
Oct 24, 3:37 AM MDTNON-TSTM WND GST 56Vedauwoo, WY
Oct 24, 4:12 AM MDTNON-TSTM WND GST 60Vedauwoo, WY
Oct 24, 4:42 AM MDTNON-TSTM WND GST 60Vedauwoo, WY
Oct 24, 4:55 AM MDTNON-TSTM WND GST 55Pumpkin Vine, WY
Oct 24, 5:00 AM MDTNON-TSTM WND GST 672 W Buford, WYUPRR SITE 203. ELEV. 7979 FT.
Oct 24, 5:07 AM MDTNON-TSTM WND GST 58Vedauwoo, WY
Oct 24, 5:21 AM MDTNON-TSTM WND GST 55Pumpkin Vine, WY
Oct 24, 5:30 AM MDTHIGH SUST WINDS 40Vedauwoo, WY40-45 MPH SUSTAINED WINDS FROM 330-530 AM MDT
Oct 24, 6:30 AM MDTNON-TSTM WND GST 51Buford, WY50 MPH AT 0710L AND 0720L.
Oct 24, 6:56 AM MDTNON-TSTM WND GST 52Arlington, WYALSO 52 MPH AT 0701L.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 3.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1177 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 231547
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
947 AM MDT FRI OCT 23 2009

...VERY STRONG WEST WINDS WILL DEVELOP TONIGHT...

.STRONG WEST WINDS ALOFT WILL DEVELOP TONIGHT ALONG WITH A
STRENGTHENING PRESSURE GRADIENT...AND THIS WILL RESULT IN STRONG
SURFACE WINDS ACROSS SOUTHEAST WYOMING. SUSTAINED WINDS OF 40 TO
50 MPH AND GUSTS TO AROUND 60 MPH CAN BE EXPECTED.

WYZ110-240600-
/O.NEW.KCYS.HW.W.0073.091024T0600Z-091024T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
947 AM MDT FRI OCT 23 2009

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. 

WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 WILL DEVELOP
LATE THIS EVENING AND CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES
THE SECTION OF INTERSTATE 80 NEAR ARLINGTON BETWEEN MILE MARKERS
270 AND 275 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE 
TRAVELING ALONG INTERSTATE 80 WEST OF LARAMIE TONIGHT...ESPECIALLY
IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG
WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-240600-
/O.NEW.KCYS.HW.W.0073.091024T0600Z-091024T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
947 AM MDT FRI OCT 23 2009

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. 

WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 WILL DEVELOP
LATE THIS EVENING AND CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES
THE SECTION OF INTERSTATE 25 NEAR BORDEAUX BETWEEN MILE MARKERS
70 AND 75 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE 
TRAVELING ALONG INTERSTATE 25 IN SOUTHEAST WYOMING...ESPECIALLY 
IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG
WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-240600-
/O.NEW.KCYS.HW.W.0073.091024T0600Z-091024T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
947 AM MDT FRI OCT 23 2009

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT
SATURDAY. 

WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 WILL DEVELOP
LATE THIS EVENING AND CONTINUE OVERNIGHT. THE WARNED AREA INCLUDES
THE SECTION OF INTERSTATE 80 OVER THE SUMMIT BETWEEN CHEYENNE AND
LARAMIE. THOSE TRAVELING ACROSS THE SOUTHERN LARAMIE RANGE
TONIGHT...ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD SLOW DOWN AND
EXERCISE CAUTION IN PREPARATION FOR VERY STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

CARPENTER
3 follow-up statements
000 
WWUS75 KCYS 240423
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 PM MDT FRI OCT 23 2009

...VERY STRONG WEST WINDS WILL DEVELOP TONIGHT...

.STRONG WEST WINDS ALOFT HAVE ALREADY DEVELOPED THIS EVENING AND
WILL CONTINUE WITH THE STRENGTHENING OF THE PRESSURE
GRADIENT ACROSS SOUTHEAST WYOMING. SUSTAINED WINDS OF 40 TO 50
MPH AND GUSTS TO AROUND 60 MPH CAN BE EXPECTED.

WYZ110-241230-
/O.EXT.KCYS.HW.W.0073.091024T0423Z-091024T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1023 PM MDT FRI OCT 23 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT SATURDAY. 

WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 HAVE DEVELOPED
ALREADY THIS EVENING AND WILL CONTINUE OVERNIGHT. THE WARNED AREA
INCLUDES THE SECTION OF INTERSTATE 80 NEAR ARLINGTON BETWEEN MILE
MARKERS 270 AND 275 WHERE THE STRONGEST WINDS CAN BE EXPECTED.
THOSE TRAVELING ALONG INTERSTATE 80 WEST OF LARAMIE TONIGHT...
ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY
STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-241230-
/O.EXT.KCYS.HW.W.0073.091024T0423Z-091024T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
1023 PM MDT FRI OCT 23 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT SATURDAY. 

WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 WILL CONTINUE TO
DEVELOP THIS EVENING AND CONTINUE OVERNIGHT. THE WARNED AREA
INCLUDES THE SECTION OF INTERSTATE 25 NEAR BORDEAUX BETWEEN MILE
MARKERS 70 AND 75 WHERE THE STRONGEST WINDS CAN BE EXPECTED. THOSE
TRAVELING ALONG INTERSTATE 25 IN SOUTHEAST WYOMING... ESPECIALLY
IN HIGH PROFILE VEHICLES...SHOULD BE PREPARED FOR VERY STRONG
WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-241230-
/O.EXT.KCYS.HW.W.0073.091024T0423Z-091024T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
1023 PM MDT FRI OCT 23 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM MDT SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 AM MDT SATURDAY. 

WEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 60 HAVE DEVELOPED
ALREADY THIS EVENING AND WILL CONTINUE OVERNIGHT. THE WARNED AREA
INCLUDES THE SECTION OF INTERSTATE 80 OVER THE SUMMIT BETWEEN
CHEYENNE AND LARAMIE. THOSE TRAVELING ACROSS THE SOUTHERN LARAMIE
RANGE TONIGHT...ESPECIALLY IN HIGH PROFILE VEHICLES SHOULD SLOW
DOWN AND EXERCISE CAUTION IN PREPARATION FOR VERY STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$
000 
WWUS75 KCYS 241043
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
443 AM MDT SAT OCT 24 2009

...VERY STRONG WEST WINDS WILL CONTINUE THIS MORNING...

WYZ110-241500-
/O.CON.KCYS.HW.W.0073.000000T0000Z-091024T1500Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
443 AM MDT SAT OCT 24 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

WEST WINDS OF 35 TO 50 MPH AND GUSTS AROUND 60 WILL CONTINUE
THIS MORNING. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 80
NEAR ARLINGTON BETWEEN MILE MARKERS 270 AND 275 WHERE THE
STRONGEST WINDS CAN BE EXPECTED. THOSE TRAVELING ALONG INTERSTATE
80 WEST OF LARAMIE TODAY...ESPECIALLY IN HIGH PROFILE
VEHICLES...SHOULD BE PREPARED FOR VERY STRONG WINDS. WINDS ARE
EXPECTED TO SLOW DIMINISH BY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-241500-
/O.CON.KCYS.HW.W.0073.000000T0000Z-091024T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
443 AM MDT SAT OCT 24 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

WEST WINDS OF 35 TO 50 MPH AND GUSTS AROUND 60 WILL CONTINUE THIS
MORNING. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 25
NEAR BORDEAUX BETWEEN MILE MARKERS 70 AND 75 WHERE THE STRONGEST
WINDS CAN BE EXPECTED. THOSE TRAVELING ALONG INTERSTATE 25 IN
SOUTHEAST WYOMING... ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD
BE PREPARED FOR VERY STRONG WINDS. WINDS ARE EXPECTED TO SLOW
DIMINISH BY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-241500-
/O.CON.KCYS.HW.W.0073.000000T0000Z-091024T1500Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
443 AM MDT SAT OCT 24 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS
MORNING. 

WEST WINDS OF 40 TO 50 MPH AND GUSTS AROUND 60 WILL CONTINUE THIS
MORNING. THE WARNED AREA INCLUDES THE SECTION OF INTERSTATE 80
OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE. THOSE TRAVELING
ACROSS THE SOUTHERN LARAMIE RANGE TODAY...ESPECIALLY IN HIGH PROFILE
VEHICLES SHOULD SLOW DOWN AND EXERCISE CAUTION IN PREPARATION FOR
VERY STRONG WINDS. WINDS ARE EXPECTED TO SLOW DIMINISH BY THIS
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

TT
000 
WWUS75 KCYS 241502
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
902 AM MDT SAT OCT 24 2009

...HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE...

.STRONG WINDS WILL CONTINUE TO BLOW ACROSS THE WIND CORRIDOR OF
SOUTHEAST WYOMING THROUGHOUT THE DAY. THE VERY GUSTY WINDS
OBSERVED OVERNIGHT HAVE SUBSIDED SOMEWHAT AND ARE NOW BELOW
WARNING CRITERIA. 

WYZ106-110-116-117-241615-
/O.CAN.KCYS.HW.W.0073.000000T0000Z-091024T1500Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
902 AM MDT SAT OCT 24 2009

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WARNING. 

OBSERVED WINDS IN THE WIND CORRIDOR OF SOUTHEAST WYOMING HAVE
FALLEN BELOW WARNING CRITERIA THEREFORE THE HIGH WIND WARNING HAS
BEEN CANCELED. HOWEVER STRONG AND GUSTY WINDS WILL CONTINUE TO BE
SEEN TODAY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Oct 23, 5:14 AM MDT, 4 hours 33 minutes earlier.

Area forecast discussion, Oct 23, 5:14 AM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
514 AM MDT FRI OCT 23 2009

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...CURRENT KCYS RADAR
LOOP SHOWS ISOLATED SNOW SHOWERS ALONG AND WEST OF THE LARAMIE
RANGE THIS MORNING AS A WEAK DISTURBANCE ALOFT PUSHES SOUTHEAST
ACROSS THE REGION. A BAND OF LOCALLY HEAVIER SNOW SHOWERS IS MOVING
PARALLEL TO I80 FROM NEAR ARLINGTON SOUTHEASTWARD TO THE I80
SUMMIT EAST OF LARAMIE...WITH OBS SHOWING SNOW COVERING THE ROADWAYS
MAINLY ABOVE 7500 FEET. EXPECT THESE SNOW SHOWERS TO CONTINUE
MOVING SOUTHEAST INTO COLORADO BY DAWN...UP TO ONE INCH OF SNOW
ACCUMULATION IS EXPECTED LOCALLY...MAINLY IN THE HIGHER ELEVATIONS
ACROSS THE SRN LARAMIE RANGE.

MODELS IN GOOD AGREEMENT INTO THE WEEKEND...SHOWING THE WEAK
DISTURBANCE ALOFT PUSHING WELL SOUTH OF WYOMING BY NOON TODAY.
TEMPS WILL CONTINUE TO MODERATE WITH HIGHS IN THE 50S ACROSS SE
WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON. BY
TONIGHT...MODELS SHOW ANOTHER WEAK SHORTWAVE ALOFT MOVING THROUGH
THE AREA...AHEAD OF THE NEXT COLD FRONT PUSHING SOUTHEAST OUT OF
WRN CANADA. WITH LOW PRESSURE AT THE SURFACE DEVELOPING OVER THE NRN
PLAINS WITH A LEE SIDE TROUGH OVER THE HIGH PLAINS TONIGHT...COMBINED
WITH 700MB FLOW AROUND 50KT ALONG AND WEST OF THE LARAMIE
RANGE...MAIN FORECAST CONCERN FOR THE SHORT TERM IS GAP WINDS IN
THE HIGHER VALLEYS. ALSO CONCERNED ABOUT DOWNSLOPE WINDS ABOVE
7000 FEET MAINLY NEAR THE LARAMIE RANGE...WITH MODEL SOUNDINGS
SHOWING A STABLE LAYER AROUND 725 MB TONIGHT. INCREASED WINDS OVER
SOUTH CNTRL WYOMING TONIGHT AND INTO TOMORROW MORNING FOR
SUSTAINED WINDS AROUND 35 MPH AND GUSTS UP TO 55 MPH. A HIGH WIND
WATCH MAY BE NEEDED ALONG I80 WEST OF CHEYENNE...AND ALONG I25
SOUTH OF WHEATLAND TONIGHT. OTHERWISE...EXPECT THE COLD FRONT TO
PUSH INTO THE AREA SATURDAY EVENING AND SATURDAY NIGHT. MODELS
SHOW SOME LIGHT QPF...GENERALLY BELOW A QUARTER OF AN INCH ALONG
AND EAST OF I25 ALONG WITH THE WRN MOUNTAINS. WITH COLDER AIR
PUSHING THROUGH THE AREA...EXPECT RAIN/SNOW MIX TO CHANGE TO ALL
SNOW LATE SATURDAY NIGHT AS 700MB TEMPS LOWER TO -10C. LOCATIONS
ABOVE 4500 FEET MAY SEE AN INCH OR TWO OF SNOW BY EARLY SUNDAY
MORNING.

.LONG TERM...SUNDAY THROUGH THURSDAY...COLD NW FLOW ALOFT OVER CWA
ON SUNDAY BEHIND SYSTEM EXITING INTO THE PLAINS STATES.  KEPT A FEW
SNOW SHOWERS IN AND NEAR THE MOUNTAINS AND OVER NERN PART OF CWA
AT LEAST INTO EARLY SUNDAY MORNING...AND LOWERED MAX TEMPS AS WELL.
CLOUDS WILL DECREASE DURING THE AFTERNOON AND ESPECIALLY SUN EVENING
AS SURFACE HIGH PRESSURE BUILDS IN FROM THE NORTH.  AFTER A COLD
SUNDAY NIGHT...BACKING UPPER FLOW AHEAD OF NEXT SYSTEM WILL BRING
WINDY AND WARMER CONDITIONS SIMILAR TO THOSE FROM SATURDAY.  INDEED
...MONDAY WILL BE THE ONLY MILD DAY DURING THIS TIME FRAME.  A FEW
RAIN SHOWERS WILL SPREAD INTO WESTERN AND NORTHERN PARTS OF THE CWA
MONDAY AFTERNOON AHEAD OF NEXT COLD FRONT.  THIS FRONT WILL RACE
THROUGH THE CWA EITHER MONDAY NIGHT PER GFS OR TUESDAY MORNING PER
ECMWF.  EITHER WAY...TUESDAY WILL BE A WINDY AND COLDER DAY WITH
LIGHT SNOW OR RAIN CHANGING TO SNOW.  WED AND THU WILL BE AT LEAST
COLD AND UNSETTLED AS DEEP UPPER TROUGH SETS UP FROM NORTHERN PLAINS
STATES TO SW U.S.
&&

.AVIATION...LOCAL MVFR AND EVEN IFR CEILINGS/VSBYS IN SNOW SHOWERS
AT KLAR EARLY THIS MORNING ALONG WITH SOME MOUNTAIN OBSCURATION.
OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY.  WEST
WINDS WILL INCREASE FRIDAY NIGHT AND SATURDAY MORNING ALONG AND
WEST OF INTERSTATE 25 WITH INCREASING TURBULENCE IN/NEAR MOUNTAINS.

&&

.FIRE WEATHER...STRONG WINDS ARE EXPECTED TONIGHT...ESPECIALLY
ACROSS WYOMING...WITH SUSTAINED WINDS BETWEEN 15 TO 30 MPH AND
LOCALLY HIGHER GUSTS AROUND 55 MPH...MAINLY WEST OF THE LARAMIE
RANGE. HOWEVER...WITH HIGH HUMIDITIES AND COOL TEMPERATURES
CONTINUING THROUGH THE WEEKEND...NO FIRE WEATHER CONCERNS AT THIS
TIME.
&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...TJT
LONG TERM/AVIATION...JLH
Hazardous weather outlook, Oct 23, 5:59 AM MDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
559 AM MDT FRI OCT 23 2009

WYZ101>107-109>118-241145-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
559 AM MDT FRI OCT 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG WEST WINDS WILL DEVELOP LATE TONIGHT MAINLY WEST OF I-25.
SPEEDS WILL BE FROM 20 TO 40 MPH WITH GUSTS AROUND 55 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

IT WILL BE QUITE WINDY AND WARMER SATURDAY WITH SCATTERED SHOWERS
AND A FEW WEAK THUNDERSTORMS IN THE AFTERNOON. WEST WINDS WILL BE
FROM 20 TO 40 MPH WITH GUSTS AROUND 55 MPH BEFORE DECREASING LATE
IN THE AFTERNOON OR EVENING. SCATTERED AREAS OF LIGHT RAIN CHANGING
TO SNOW WILL OCCUR SATURDAY NIGHT WITH THE SNOW SLOWLY ENDING BY
SUNDAY AFTERNOON. ANOTHER ROUND OF STRONG WINDS WILL OCCUR MONDAY
THEN MORE RAIN CHANGING TO SNOW CAN BE EXPECTED LATE MONDAY AND
TUESDAY. WEDNESDAY AND THURSDAY WILL BE COLD WITH A CHANCE OF SNOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ108-119-241145-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-GOSHEN COUNTY-EAST LARAMIE COUNTY-
559 AM MDT FRI OCT 23 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED AREAS OF LIGHT RAIN WILL DEVELOP SATURDAY AFTERNOON AND
THEN CONTINUE SATURDAY NIGHT. THE RAIN WILL BECOME MIXED WITH AND
CHANGE TO WET SNOW LATE SATURDAY NIGHT BEFORE ENDING BY NOON SUNDAY.
THERE WILL BE ANOTHER RAIN CHANGING TO SNOW EVENT LATE MONDAY NIGHT
AND TUESDAY. COLD TEMPERATURES AND A CHANCE OF SNOW SHOWERS CAN BE
EXPECTED FOR WEDNESDAY AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.